MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-38
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the mid circumflex artery that was heavily calcified and 75% stenosed.The xience sierra stent delivery system was advanced to the lesion and during attempted deployment, the balloon would not inflate.Upon removal, without issue, it was noted that the shaft was bent.There was no reported adverse patient effect or a clinically significant delay in the procedure.A new xience sierra stent system was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and shaft bend was confirmed.Additionally, a guide wire notch tear was identified during return evaluation of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.It is likely handling and/or manipulation of the device during advancement and placement caused the noted guide wire notch tear, reported bent shaft and subsequent activation failure.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code 2889 - removed.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12197013
Report Number2024168-2021-06220
Device Sequence Number3635166
Product Code NIQ
UDI-Device Identifier08717648227462
UDI-Public08717648227462
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2023
Device Model Number1550350-38
Device Catalogue Number1550350-38
Device Lot Number1042041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1